MAUDE Adverse Event Report: PRIVATE LABEL PRODUCTS, INC. SKIN MARKER; MARKER, SKIN

PRIVATE LABEL PRODUCTS, INC. SKIN MARKER; MARKER, SKIN
Model Number 26-002
Medical Device Problem Codes Patient-Device Incompatibility (2682); Biocompatibility (2886); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Edema (1820); Itching Sensation (1943); Skin Irritation (2076)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint ((b)(4)) was received indicating that a patient had an allergic reaction following the use of a skin marker (part 26-002, lot 45438161) in a surgery.A sample was initially reported to be available for return.However, as of the date of this report, a sample has not been returned.This product has undergone primary skin irritation and buehler sensitization testing in its final, finished form.The results for both tests met the requirements of the standard.The work order for the reported lot was reviewed for discrepancies that may have contributed to the reported issue.One defect for a dirty product was found and documented.The skin marker is supplied to deroyal by private label products.A supplier corrective action request was issued november 2, 2018, to private label products.As of the date of this report, a response has not been received.Deroyal has sold (b)(4) cases of the finished good from 2016 to 2018.Each case contains 50 each, which equates to a total of (b)(4) "eaches" sold.Internal complaints were reviewed for the same time period.No complaints were identified for the same issue that was reported in this incident.This results in a sales-to-complaint ratio of (b)(4).The investigation is ongoing at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
An end user reported an incident of allergic reaction right after surgery.A type 1 response and type 4 response were reported.
 
Additional Manufacturer Narrative
Root cause: the skin marker is supplied to deroyal by private label products.Therefore, a supplier corrective action request (scar) was issued to private label products.In its response, the manufacturer stated that the root cause is undetermined.The sample was received and inspected and found to be working as intended.Independently, deroyal has performed biocompatibility testing, including skin irritation and sensitization, on this product and met the requirements of the iso 10993-10 standard.Corrective action: in its scar response, private label products stated that, due to the root cause determination, a corrective action has not been taken.Investigation summary an internal complaint ((b)(4)) was received indicating that a patient had an allergic reaction following the use of a skin marker (part 26-002, lot 45438161) in a surgery.A sample was initially reported to be available for return.The sample was returned and forwarded to the manufacturer for evaluation.This product has undergone primary skin irritation and buehler sensitization testing in its final, finished form.The results for both tests met the requirements of the standard.The deroyal complaint investigator reviewed the bioburden results for an equivalent skin marker part (the markers contain the same ink) in the most recent chamber validation and all results were found to be within the acceptable range.The work order for the reported lot was reviewed for discrepancies that may have contributed to the reported issue.One defect for a dirty product was found and documented.The skin marker is supplied to deroyal by private label products.A supplier corrective action request was issued november 2, 2018, to private label products.A response was received and accepted january 11, 2019, by deroyal personnel.Deroyal has sold (b)(4) cases of the finished good from 2016 to 2018.Each case contains 50 each, which equates to a total of (b)(4) eaches sold.Internal complaints were reviewed for the same time period.No complaints were identified for the same issue that was reported in this incident.This results in a sales-to-complaint ratio of (b)(4).The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
SKIN MARKER
Common Device Name
MARKER, SKIN
Manufacturer (Section D)
PRIVATE LABEL PRODUCTS, INC.
20-21 wagaraw road
building 34
fair lawn NJ 07410
MDR Report Key8116867
Report Number1060680-2018-00009
Device Sequence Number18915861
Product Code FZZ
UDI-Device Identifier50749756157488
UDI-Public50749756157488
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26-002
Device Lot Number45438161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date02/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1